Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 104, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2002, 12:17 AM CDT for Calhoun County, Yalobusha County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2002, 12:17 AM CDT (05:17 UTC)
- Expired
- May 3, 2002, 12:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, MS, Yalobusha County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 030517 SVRMEM MSC013-161-030545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1217 AM CDT FRI MAY 3 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN NORTHEAST MISSISSIPPI YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 1245 AM CDT. * AT 1215 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF COFFEEVILLE...MOVING EAST AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1245 AM CDT INCLUDE... COFFEEVILLE... VELMA... BRUCE...PITTSBORO... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3404 8988 3386 8988 3384 8932 3407 8932
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:10 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 2, 8:10 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 810 PM CDT THU MAY 2 2002 THUNDERSTORM CONFINED TO NORTH MISSISSIPPI THIS EVENING. SEVERE THUNDERSTORM WATCH 213 HAS EXPIRED AND WILL NOT BE RENEWED AT THIS TIME. UPDATED ZONES TO REMOVE MENTION OF WATCH AND REMOVE POPS FROM NORTHERN PARTS OF FORECAST AREA. .MEG...NONE.
In the hours before
Local storm report, May 2, 9:14 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
914 PM CDT THU MAY 02 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0327 PM BETHEL SPRINGS TN 1.00 INCH HAIL
05/02/02 MCNAIRY REPORTED BY SPOTTER.
0330 PM HICKORY VALLEY TN 0.75 INCH HAIL
05/02/02 HARDEMAN REPORTED BY POLICE.
0415 PM COUNCE TN 0.75 INCH HAIL
05/02/02 HARDIN REPORTED BY HARDIN COUNTY
SHERIFFS OFFICE.
0545 PM MARVELL AR 0.75 INCH HAIL
05/02/02 PHILLIPS REPORTED BY POLICE.
0645 PM BATESVILLE MS 0.75 INCH HAIL
05/02/02 PANOLA REPORTED BY POLICE.
0800 PM FURRS MS 1.75 INCH HAIL
05/02/02 PONTOTOC REPORTED BY HAM RADIO
OPERATOR.
0804 PM 1W TUPELO MS 0.75 INCH HAIL
05/02/02 LEE(MS) REPORTED BY HAM RADIO
OPERATOR.
0807 PM TUPELO MS 1.00 INCH HAIL
05/02/02 LEE(MS) REPORTED BY LEE(MS)
COUNTY EMA.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:14 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 31 min |
| May 2, 7:54 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 36 min |
| May 3, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 35 min |
| May 3, 12:42 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 33 min |
| May 3, 1:15 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 30 min |
| May 3, 1:35 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 25 min |
| May 3, 3:05 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 25 min |
| May 3, 4:48 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 57 min |
| May 3, 9:23 AM CDT | Flash Flood Warning | MEG | Coahoma, Itawamba, Lafayette, Lee, Panola, Pontotoc and 2 more | 3 hr |
| May 3, 10:24 AM CDT | Flash Flood Warning | MEG | Prentiss, Tishomingo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.